Confusion Side Effect After Chemotherapy

My mom underwent chemotherapy earlier this year from July to November. She suffered many side effects including confusion. All are gone or getting better, except the confusion. The doctors say they don't know how long this will last. Does anyone know? Has anyone had this experience or know someone who has? I'd be grateful for some feedback. I'm so worried about mom.

Ad


Jo from Hampton Roads, VA

December 16, 20070 found this helpful

I've had chemo, two aunts have had it (1 went through 3 rounds of it!), and my dad had chemo and none of us has experienced confusion. Does your dr. say it's a result of the chemo? You may have to get a little pushy and keep asking and pushing cause I've found that many times they(drs.) just are busy or don't bother to explain things for some reason. How confused is she? Can she function alone or does she have to be watched? Depending on the severity of the confusion, you need to call everybody (dr., nurses, everybody connected with her care) and get some help and answers. Let us know, please, how this turns out. I feel a special "connection" to people who are having chemo. I had mine 6 years ago and it's still fresh in my mind.

Ad
ReplyWas this helpful?Helpful? Yes
Flag
December 18, 20070 found this helpful

My Mom got dememtia after having a hip operation. A pharmacist finally told me that it is usually caused from the anesthesia. I don't know a lot about chemo, did she have anestheis also? She didn't improve, but she was also over 80 years old. I read once that even 60 year olds can be confused for a year after anesthesia and eventually get better.

ReplyWas this helpful?Helpful? Yes
Flag
December 18, 20070 found this helpful

I finished up my chemo in Aug and my blood has just gotten back up to normal so the thinking is getting better now. The dr should check her red blood cell level and see if it's still to low he needs to give her shots to bring it back up. If you need anything else just email me levine AT pldi.net

Ad
ReplyWas this helpful?Helpful? Yes
December 19, 20070 found this helpful

It is sometimes called "chemo brain" and it can be a side effect for some people from chemotherapy. It has been documented in medical articles, and my mother experienced it, but her Dr. warned her. She also has a good support group that helps eachother with ways to cope with it.

http://www.cancer.org/docroot/NWS/c ... Seeking_Solutions_to_Chemo-Brain.asp

Good luck -and I hope she remains cancer free!

My mom is a 7 year survivor -but still has bouts of confusion.

ReplyWas this helpful?Helpful? Yes
Flag
December 19, 20070 found this helpful

I had chemo four years ago, and confusion was just one of the many side effects. This too, will go away, but it may take some time. Just be patient. Having chemo is very tramatic on the body, and it takes months for it to heal. My memory is not quite good, and I did lose some hearing and experience eye problems all from chemo. I have to write everything down. But, this too will improve.

ReplyWas this helpful?Helpful? Yes
Flag
December 19, 20070 found this helpful

Reference: I've had chemo, two aunts have had it (1 went through 3 rounds of it!), and my dad had chemo and none of us has experienced confusion. Does your dr. say it's a result of the chemo?

Everyone responds differently to chemo. My daughter just came through chemo and the doctor told her that she may experience "brain fog confusion". Remembering things can be a side effect.

Friend who is going through her 4th bought of recurring cancer ... heavy doses and hubby said her memory is terrible.

Just my 2¢

ReplyWas this helpful?Helpful? Yes
Flag
December 19, 20070 found this helpful

I had chemo 6 yrs ago and the only side affect still left is my inability to recognize cars of mine own and my friends. It was strange at first but I have a beeping car lock and that helps me when I am out. Remember that Chemo is a poison and it affects everyone differently, while it is killing off all the nasty cancer cells, it may also kill of usable cells too. I am thankful for every day I am granted by Heavenly Father and enjoy them to the most! Happy Christmas!

ReplyWas this helpful?Helpful? Yes
Flag
February 28, 20080 found this helpful

I just finished up chemo in August and noticed that my memory was not as good as it was before I got cancer and that I couldn't think of the right word that I needed to say sometimes, It just wouldn't come to me. Also forgetting people's names, just enough to make you think you're going craxy. I talked to my oncologist about it and he said that it was a common side effect of chemo, it's called "chemo brain or chemo fog", Not that many studies have been done on it. He did say that I would get back to normal but it could take 2 to 5 years to get all of the residual chemo drugs out of my system. I definitely have to make a lot of lists now about everything. That seems to help and you do eventually get used to it. And knowing that your brain does go back to normal, I think I can live with it. Don't give up and do things to keep your mind exercised. I read a lot and work on puzzles. Good luck.

ReplyWas this helpful?Helpful? Yes

Add your voice! Click below to comment. ThriftyFun is powered by your wisdom!

Related
Categories
December 16, 2007
Guides
Female Bathroom Sign
Finding Bathroom Signs
Marking Hard Boiled Eggs
Marking Hard Boiled Eggs
A healthy salad with chicken breast.
Foods Ideas for Chemotherapy Patients
woman wearing a fleece chemo turban
Making and Donating Chemo Caps
More
🎄
Christmas Ideas!
🍂
Thanksgiving Ideas!
Facebook
Pinterest
YouTube
Contests!
Newsletters
Ask a Question
Share a Post
You are viewing the desktop version of this page: View Mobile Site
© 1997-2016 by Cumuli, Inc. All Rights Reserved. Published by . Page generated on November 22, 2016 at 7:50:44 PM on 10.0.1.81 in 1 seconds. Use of this web site constitutes acceptance of ThriftyFun's Disclaimer and Privacy Policy. If you have any problems or suggestions feel free to Contact Us.
Loading Something Awesome!